MAUDE Adverse Event Report: ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302818
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager received a report from an end user regarding a duramax stacked tip 24 cm straight vasc-pak device.It was reported during a tunneled dialysis catheter placement, half of the hemostatic valve on a peel-away sheath popped off.The wire and inner dilator were withdrawn from patient and the catheter was placed into the peelaway sheath.When the peelaway was "popped", 1/2 of the valve came off.The treating physician was not aware of it until she heard a sucking noise from the sheath and jugular vein area.The physician was concerned as air could have been sucked into the vascular system.The physician completed the procedure manually and as quickly as possible so no additional product was opened to assist in completing the procedure.The patient was monitored via vitals for any indication of air aspiration, but no abnormalities were noted.It was reported the patient did not experience any harm or injury due to this event.The reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned was a sheath in two separate pieces.(b)(4) and the complaint sample were sent to the supplier, merit medical, for sample evaluation/root cause analysis and dhr review of the reported lot.The root cause (as determined in a previous merit complaint) was identified as the cap not fully seated in the hub (snap fit), because the fixture in the press was not completely leveled since the bolt holding the nest was screwed into the hole with a thread partially damaged.Correction/corrective actions: per (b)(4), short term corrective action: maintenance work order was issued to repair the hole tread on the fixture from the press and leveling of fixture (completed).Long term corrective action: manufacturing procedure mps994.235 was updated to add instructions to report the maintenance technician if cap is not fully seated or whenever an audible double click is heard during the cap assembly, to review the fixture leveling.In addition, quality inspection table was updated to clarify the acceptance criteria of destructive testing for the sheath split.Also, the visual inspection of the cap assembly was moved to the configuration section changing the sample plan from c=0 aql 1.0 to aql 0.40.The supplier lots in question were manufactured prior to the implementation of the corrective actions.There have been no complaints for this non-conformance on product manufactured after the corrective action.No further actions are required at this time.The customer's reported complaint description of the "valve of the peel away sheath popped off" was confirmed.Root cause was determined to be a manufacturing non-conformance by the supplier, i.E.Cap was not fully seated/snapped together.The device history records for the lots obtained through the ship history report (packaging lots) were reviewed.The review confirmed that the packaging lots met all material, assembly, and performance specification; i.E.No ncr associated with reported failure mode.Failure mode.The instructions for use, which is supplied to the end user with this catalog number list hemorrhage as a potential complication.The ifu also states to "slowly retract the guide wire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12495049
Report Number1319211-2021-00065
Device Sequence Number3787431
Product Code MSD
UDI-Device IdentifierH787103028185
UDI-PublicH787103028185
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10302818
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown